U.S. doctors online nowAsk doctors free
ZA
A 22-year-old female asked:

I recently stopped taking the contraceptive pill.my period lasted longer than usual this month and then stopped. its three days after stopping my period now and i am starting to bleed again. is this normal ?

1 doctor answer1 doctor weighed in
Dr. Deborah Ungerleider
Pediatrics 37 years experience
It is very common to be irregular after stopping oral contraceptives. It may take several cycles for you to be more regular (if you were before you were taking the pill). Some women have more bleeding and some have less and it is often not when expected. If this irregularity and frequent bleeding continues, I would recommend that you consult with your doctor who was prescribing the contraceptive.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 14, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.